On algorithmic approach to the two jugs problem

Yiu Kwong MAN

Research output: Contribution to journalArticlespeer-review

2 Citations (Scopus)


The two jugs problem is a classic problem in discrete mathematics, recreational mathematics, articial intelligence, problem solving, cognitive psychology and computer programming. The methods of solutions are often based on heuristics or search methods, which could be time and memory consuming. In this paper, we introduce a simple algorithmic approach to tackle this problem and discuss how to obtain the optimal solution. Some illustrative examples are provided. Copyright © 2015 Yiu-Kwong Man.
Original languageEnglish
Pages (from-to)1787-1796
JournalApplied Mathematical Sciences
Issue number36
Publication statusPublished - 2015


Man, Y.-K. (2015). On algorithmic approach to the two jugs problem. Applied Mathematical Sciences, 9(36), 1787-1796.


  • Algorithm
  • Diophantine equation
  • Problem solving
  • Two jugs problem


Dive into the research topics of 'On algorithmic approach to the two jugs problem'. Together they form a unique fingerprint.